A 38-year-old female asked:
how can high dose ritalin (methylphenidate) effect the heart long term? i no longer take it but have daily tachycardia and frequent palpitations and lightheadedness.
1 doctor answer • 1 doctor weighed in
Specializes in Pediatrics
No effect.: Ritalin (methylphenidate) affect is essentially cleared in less than 24 hours, depend in dose and extended release forms. Your symptoms are more suggestive of anxiety or panic attacks, but you should see a doctor to evaluate for other causes such as cardiac arhthmythia, anemia, hyperactive thyroid.
3.9k viewsAnswered >2 years ago
Last updated Feb 24, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.